| Catalog Number |
RMS-060028-R |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/04/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
Description of event: target site was renal cup to bladder.The introducer and sheath were inserted to the target site, the introducer was removed and the sheath was left alone, and the pigtail part was stretched with a straightener before insertion began.All of the pigtail part was inserted into the sheath and the pusher started to push the stent, and soon the stent could not be pushed.He discontinued use and another device (unknown details) was implanted.To check the status of the discontinued device, he cut the sheath with scissors to remove the stent from the sheath on the desk.In doing so, he also cut the stent and the stent was damaged, but the damage was unrelated to the cause of this failure.Patient outcome: no health hazard.Patient/event info - notes: 2 questions for metallic resonance (rms) stents: 1 are any images available for review? no.2 what was the target location for the stent? renal cup to bladder.3 did anything have to be removed from the patient? yes.4 if yes, please specify: 5 (i) what part of the body the device was removed from? urinary duct.6 (ii) what device was removed? resonance.7 (iii) what instrument was used to remove it? 8 please specify the storage conditions of the device at the facility, particularly.Those relating to light, temperature and where(location).9 why was the stent removed? (exchange? or other issues?) exchange.10 if other, please detail why the stent was removed.11 if the stent was removed what was used to complete the procedure? pls.Refer to patient/event info tab.12 what was the length of the indwell time? 13 what disease mode was the physician trying to treat? 14 what wire guide did they use? 15 did the device come with a pigtail straightener? yes.16 if yes, was the pigtail straightener used? yes.17 did the user attempt to attach the stent to the inserter before or after wire guide insertion? yes(after).18 did they attempt to attach the tapered end of the stent to the inserter? n/a for resonance stent.19 was this device assembled outside of the body? yes.20 was there difficulty advancing the stent to the target location? yes.21 how often was the stent checked during the in-dwelling time? 22 what method was used? yes 23 was the patient using calcium supplementation? yes.24 was force required to remove the stent? no.25 was encrustation evident on the stent? no.26 what is the source of the extrinsic compression? 27 if caused by a tumor, what is the tumor type? what is the stage of the tumor? cancer of rectum.28 did the patient require any additional procedures as a result of this event? n/a, yes, no.29 what intervention (if any) was required? 30 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day.31 were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? n/a, yes, no unknown.32 if yes, please specify what was observed and where on the device it was observed.
Additional Manufacturer Narrative
Device evaluation: the rms-060028-r device of lot number c1919580 involved in this complaint was returned for evaluation, open without its original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 09th may 2024.Visual inspection: stent returned, sheath not returned.Damage observed on one pigtail curl, the pigtail curl is observed to be distorted and semidetached.Inner wire still attached.Functional inspection: n/a.Please note that from customer testimony we know that the damage observed on the stent was due to the customer manipulating the device and cutting the sheath with scissors to remove the stent from the sheath on the desk after the device was removed from the patient.In doing so, he also cut the stent and the stent was damaged, but the damage was unrelated to the cause of this failure as the stent was removed from the patient before the device was manipulated and it was confirmed it was not reused in the patient.Document review: prior to distribution rms-060028-r devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for rms-060028-r of lot number c1919580 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there is any manufacturing issues associated with lot number c1919580.Instructions for use and/label: it should be noted that in the japanese packaging insert (uro-p034-s17-r05) states¿ if resistance is encountered during the operation, stop the operation and determine the cause of the resistance.Forceful operation may result in damage to device and tissues.The japanese packaging insert (uro-p034-s17-r05) supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.There is not enough evidence to suggest the user did not follow the japanese packaging insert.Image review: n/a.Root cause review: a definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to obstructed anatomy which hindered the advancement of the stent through catheter and prevented advancement of the stent to the desired location as indicated in the answer to q.20 of the standard questions where it was stated that there was difficulty advancing the stent to the target location.As per the instructions for use ¿individual variations of interaction between stents and the urinary system are unpredictable¿.Summary: complaint is confirmed based on customer and/or rep testimony.Failure identified: stent cannot be advanced within the sheath- 01 device confirmed used.A definitive root cause could not be determined as they circumstance of use could not be identified from the available information.However, a possible root cause could be attributed to obstructed anatomy which hindered the advancement of the stent through catheter and prevented advancement of the stent to the desired location.As per the instructions for use ¿individual variations of interaction between stents and the urinary system are unpredictable.¿ according to the initial reporter, the attempted advancement had to be discontinued, and an additional device was needed however no other adverse effects to the patient were reported.Complaints of this nature will continue to be monitored for similar events.
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 09-jan-2025.